Discussions that mention spironolactone

High & Low Blood Pressure board


Hi Guys,

I'm new to this forum, but not new to the boards; I have been an active participant at the acne forum for coming up to a year now. Anyway, I would love to get some feedback from you guys. My blood pressure at the moment ranges from 85/59 to 110/68, and I have been feeling light headed with all these numbers. My first experience of low blood pressure came about 6 months ago, when I was on a drug called Spironolactone. Spironolactone is a diuretic, which is commonly used for high blood pressure, and less commonly for acne. I used it for acne, as it is particurlarly good at clearing up oily complexions. Anyway, this drug worked a treat on my acne. I had to stop because it lowered my blood pressure to about 90/58. I got off it and blood pressure returned to normal (don't know the exact figure, but I felt well). I feel good when I'm 120/70 roughly. Back to the present: I currently don't take any synthetic drugs, and have been feeling very fatigued for the last 8 weeks roughly. I cut out dairy from diet for about 9 months until recently; I am now back on dairy, but still feel terrible. Any help will be greatly appreciated.
[QUOTE=Lillians Axe]Karl,

I'm 34 & have an average B/P of 116/66 on meds. When my pulse gets in the 50's, I feel the way that you do.

They say to avoid caffeine, but it beats feeling like a zombie. Drink a cup of coffee.

If the meds. are bringing it down that low, set a doctors appt. I'm sure that there are other meds. for your condition. Going to a dermatologist might be a better solution. Have a regular doc. check your thryroid.

I understand what you say. I feel better when my B/P is 130/80 then 110/64, so I understand.

What some of these docs. need to understand is that what is normal by guidelines, isn't normal for everyone. Being over-medicated is as bad as having HBP sometimes.

Thanks for responding Lillians Axe. The coffee dosen't really seem to have any effect at all. I'm not on any medications at all at the moment. I was only on Spironolactone for 6 weeks 4 months ago, so that is not the cause. It sucks falling asleep at 8.30 pm every Saturday night, when I should be out. It's interesting how you said you require a low pulse rate to feel like a zombie, because I feel like that even with my pulse at 70. I can't work it out. Thanks again, and good luck to you!
Quote from TerryinABQ:
Karl2,

The advice from Zip is what my cardiologist has been telling me for several years. Increase salt and water intake above your normal diet. In fact, yesterday he even said that in rare cases like mine, "Panty hose" can be used to constrict the vessels in the legs forcing more blood into the upper body. He also suggested that the panty hose be worn under long pants for us males.

In your case, you have to weigh the positive results with the acne relief and the negative in lowering of your blood pressure.



Thanks Lillian's Axe, Zip2play and TerryinABQ,

I'm pretty desperate to buck this feeling of no feeling so I'm going to try the panty hose. I'm no longer on Spironolactone; in fact, I was on it for only a little while months ago, and dropped it immediately when my pressure took the dive. I've upped my salt intake (last 2 weeks), and it hasn't seemingly done much. Low blood pressure kills my sex drive, I've noticed. I don't have a girlfriend, but if I did, I imagine low blood pressure would put a real dampener on things. Thanks guys, and good luck!